Hair Loss

Updated
Comments Submitted Says:

My partner bashed me in the head and started the onset of complex partial seisures. I have tried Tegretol, Epelim & Topamax but all cause hair loss. I have stopped taking all medications for now and would like to find a drug that stops hair loss. My hair has started to grow back after stopping all drugs 8 months ago.

8 Replies

Earliest Newest Votes
1
Verwon Says:

If it has finally started growing back, then it may just be best to let it do it naturally, without medication interference.

However, one that is used to increase hair growth is Spironolactone, it is used to treat many medical conditions, such as high blood pressure, as a diuretic, to replace potassium and etc. Hair growth is one of its side effects.

You can learn more about it here:

https:/­/­www.medschat.com/­wiki/­Spironolactone/­

I've been taking the lowest dose available, for my blood pressure and low potassium levels and I can say with certainty that it does make most people's hair grow like crazy! Mine's out of control.

What are you currently using for the seizures?

Was this helpful? 0
2
Sheryl Lou Says:

Have any women experienced thinning eyebrows and hair loss while taking Lisinipril HCTZ ?

Was this helpful? 0
3
NursingStudent Says:

Try taking Tocomin, which was recommended by my NP. None of the other med's recommended by the others on this site worked for me. I purchased mine from Swanson's site. I hope this help.

Was this helpful? 0
4
Verwon Says:

Sheryl Lou, the hair loss is a rare, but known side effect of the Lisinopril and the Hydrochlorothiazide. It is actually so rare that most doctors and pharmacists are not even aware of it, because to find it listed, you have to read the in-depth medication details.

If it is severe, I'd suggest talking to your doctor about possibly changing to a different medication.

https:/­/­www.medschat.com/­wiki/­Lisinopril/­

https:/­/­www.medschat.com/­wiki/­Hydrochlorothiazide/­

Are there any other questions or comments?

Was this helpful? 0
5
NursingStudent Says:

I took the Spironolactone for several years with no success. As for the Tocomin that I recommended, it's a strong form of vitamin C. Most pharmacies don't carry it. You may be able to find it at GNC. I take 50 mg daily. It won't hurt you body, only provide additional benefits for it. Also take a high grade B complex and Omega fish oil. Good luck.

Was this helpful? 0
6
Verwon Says:

Another possibility that people may wish to discuss with their doctors is just trying a Biotin supplement. It's also referred to as Vitamin B7, so many times it would be included in the types of supplements that NursingStudent recommended.

Supplementing it has been shown, in some cases, to arrest hair loss and improve the rate at which is grows back.

However, the mentioned supplements aren't tested for interactions against other medications, so everyone should always check with their doctor, before adding them.

https:/­/­www.medschat.com/­wiki/­Biotin/­

Is there anything else I can help with?

Was this helpful? 0
7
kayleejo Says:

I take klonapin.

Was this helpful? 0
8
Arun Says:

My hair has been turning white very fast and I've been losing hair from the top of my head. Please suggest any treatment options or ayurvedic medicine to avoid baldness.

Was this helpful? 0

More Discussions:

Hair loss and dilaudid

I have been on dilaudid since March due to severe back pain and surgery. I am slowly getting off but noticed that my hai...

22 REPLIES
Hair loss Supplement

I'm 34 year old male suffering for hairloss & thinning. Want to start treatment with I've planned to start s...

9 REPLIES
Hair loss with Adderall

I'm taking Adderall xl and I am loosing a significant amount of hair. Has anyone else had a problem with this? ## I ...

9 REPLIES
Hair Loss from Zoloft

Has anybody experienced hair loss or thinning after being on zoloft? Nobody has baldness or hair loss in my family and I...

7 REPLIES
Hair Loss symptom

I have been on Eliquis since November 2015 for aa A Fib attack. I am experiencing extreme hair loss, with some areas tha...

7 REPLIES
Hair loss caused by taking Pradaxa

I hate that crap. I lost my hair and when I asked the nurse about it, she looked it up and yes that is a side effect. Th...

5 REPLIES
Hair Loss Side Effect Of Levipil 500?

I am taking Levipil 500 mg + 500 mg in the morning as well as at night. The total dosage is 2000 mg in a whole day. I ha...

5 REPLIES
Hair loss and Lexapro

Hello. I took lexapro 7 years ago for about a year. My question is that I noticed shortley to getting off of it, my hair...

4 REPLIES
hair loss treatment

I've always had thin hair since i can remember. I was wondering if there is a medical remedy that can solve this? I ...

4 REPLIES
hair loss and multaqmrjbrd

I have been on Multaq and have not had severe side effects from...occasionally I get a itchy rash on the sides of my tor...

4 REPLIES